Alert archive / New Jersey / Areal Flood Advisories in 2016

Areal Flood Advisory 71, NWS Philadelphia/Mount Holly

July 9, 2016Cumberland County, Salem County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 9, 2016, 6:43 PM EDT for Cumberland County, Salem County, New Jersey. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 6:43 PM EDT (22:43 UTC)
Expired
Jul 9, 2016, 10:45 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Cumberland County, NJ, Salem County, NJ

The radar

The Dover AFB radar (KDOX), 81 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
659 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

315 
WGUS81 KPHI 092243
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
643 PM EDT SAT JUL 9 2016

NJC011-033-100245-
/O.NEW.KPHI.FA.Y.0071.160709T2243Z-160710T0245Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CUMBERLAND NJ-
643 PM EDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  SALEM COUNTY IN SOUTHERN NEW JERSEY...
  CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 1045 PM EDT

* AT 642 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
  THUNDERSTORMS. THIS WILL CAUSE POOR DRAINAGE, LOW-LYING, URBAN AND
  SMALL STREAM FLOODING TO OCCUR WITHIN THE ADVISED AREA. UP TO ONE
  TO ONE AND A HALF INCHES OF RAIN MAY FALL IN WITHIN A 30 MINUTE
  PERIOD.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VINELAND...MILLVILLE...BRIDGETON...SALEM...LAUREL LAKE...
  WOODSTOWN...ALLOWAY...QUINTON...ELMER...GREENWICH...SHILOH...
  FORTESQUE...HANCOCKS BRIDGE...FAIRTON...NEWPORT MEADOWS...OLIVET...
  SEABROOK FARMS...NEWPORT...SOUTH VINELAND AND CEDARVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.

&&

LAT...LON 3970 7533 3968 7527 3944 7489 3920 7520
      3953 7557 3955 7557

$$

MEOLA

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 9, 3:58 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 9, 3:58 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
358 PM EDT SAT JUL 9 2016

.SYNOPSIS...
A cold front will slide through our region tonight. Beginning Sunday,
high pressure will slowly build towards our region, shifting over
our region by Monday and off shore by Tuesday night. A warm front
lifts through our region Wednesday, bringing hot and humid
conditions for Thursday. Another cold front may arrive Friday or
Friday night.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
At 19Z, the backdoor front was located along a line from central
Delmarva into Berks County, PA. Thunderstorms were firing along
this feature, and moving east-southeast. This front will move to the
northeast as a warm front this evening, with portions of the Lehigh
Valley and southern NJ getting into the warm sector. From these
points south, we have continued enhanced wording in the forecast and
Hazardous Weather Outlook for gusty winds and hail. Although the
primary threat is gusty winds, we cannot rule out marginally severe
hail in more robust cells closer to the front. There is also the
potential for heavy downpours, with a consensus of the short range
and high resolution guidance suggesting the greatest threat along a
corridor from the Lehigh Valley into southern NJ.

With the loss of instability and drier air advecting into the area,
convection should end by midnight. We expect another round of low
clouds tonight, particularly over portions of the Lehigh Valley and
northern NJ. In addition, our local tools suggest some patchy fog
over this area as well, as near-surface winds may decouple enough,
therefore, it was included in the forecast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A partly sunny day is expected with lower humidity values. As a
mid-level disturbance moves by to the north, there continues to
be a chance of late morning and afternoon showers, with a rumble
of thunder possible, mainly north of I-80. Temperatures will be
at seasonable levels with west-northwest winds gusting to 20 mph.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Monday and Tuesday...Although we will still be near normal, if not
slightly above normal on Tuesday, the start of the work week will
feel considerably more comfortable than what we have seen lately.
The surface high building over the region will keep conditions
mostly dry through this period, and dew points should stay at more
comfortable levels. A warming trend is possible on Tuesday as 1000
to 500 mb thicknesses increase in response to the approaching upper
level ridge.

Wednesday...As the surface high shifts further offshore, southerly
return flow develops, resulting in considerable moisture advection.
A warm front is expected to lift through the region, although its
effects on Wednesday may be muted on the Coastal Plains as onshore
flow could keep a cool marine layer in place form much of the day.
Additionally, an upper level short wave trough will approach from
the west late in the day on Wednesday. The combination of increasing
moisture and synoptic scale lift ahead of the trough will result in
increasing precip chances especially late in the day and for
locations generally west of the fall line.

Thursday through Saturday...with the maritime Tropical air mass in
place, our region returns to a hot and humid pattern. Heat index
values near 100 degrees and thunderstorms will be possible Thursday
and Friday. Another cold front may arrive as early as late Friday,
but models have backed off on just how far south the front will get
before stalling. If it does reach our region, Saturday will likely
be back to near normal temperatures. Otherwise, it may be similar to
the previous two days.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...MVFR/IFR at times with evening showers and thunderstorms.
MVFR is possibly as low clouds advect into the region, and we cannot
rule out patchy fog as well.

Saturday...VFR after low clouds clear out early in the morning. Similar
to Friday, MVFR/IFR possible in afternoon showers and
thunderstorms.

Outlook...

Sunday through Tuesday...Mostly VFR conditions expected.

Wednesday...Isolated to scattered thunderstorms are possible during
the afternoon across the region. Low stratus is possible for the
Coastal Plains TAF sites (KMIV, KACY) especially in the morning.

Thursday...Scattered showers and thunderstorms will be possible
through the day, otherwise mostly VFR conditions are expected.

&&

.MARINE...
Winds and seas should remain well below Small Craft Advisory criteria
Friday night into Saturday.

Outlook...

Monday through Thursday...winds and seas should stay below SCA
criteria through this period.

RIP CURRENTS: Based on the expected wind, wave and swell conditions,
we are anticipating a low risk for the development of dangerous
rip currents for Saturday along the New Jersey shore and at the
Delaware Beaches.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Johnson
Near Term...Franck
Short Term...Franck
Long Term...Johnson
Aviation...Franck/Johnson
Marine...Franck/Johnson
Hazardous weather outlook, Jul 9, 4:02 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT SAT JUL 9 2016

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-102015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY
RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WEDNESDAY THROUGH FRIDAY...HEAT INDICES EACH AFTERNOON ARE
FORECAST TO BE AROUND 100 DEGREES, HOWEVER THIS WILL DEPEND ON
HOW MUCH LOW-LEVEL MOISTURE IS IN PLACE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>025-
027-PAZ054-055-060>062-101-103-105-102015-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY
RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-026-102015-
EASTERN MONMOUTH-COASTAL OCEAN-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS THROUGH THIS
EVENING.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING CAN PRODUCE LOCALLY STRONG WINDS AND VERY HEAVY
RAIN. LOCALIZED FLOODING IS POSSIBLE, ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-102015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME SHOWERS AND ESPECIALLY THUNDERSTORMS THIS AFTERNOON AND
EVENING COULD PRODUCE LOCALLY STRONG WIND GUSTS ESPECIALLY
NEARSHORE AND FOR DELAWARE BAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 9, 4:47 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 PM EDT SAT JUL 9 2016

DEZ001-NJZ016-017-021-PAZ102-092130-
NEW CASTLE-SALEM-CUMBERLAND-GLOUCESTER-EASTERN CHESTER-
447 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...WEST
CENTRAL GLOUCESTER...SALEM...NORTHWESTERN CUMBERLAND AND SOUTHEASTERN
CHESTER COUNTIES...

AT 446 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PENNS GROVE TO NEAR HOPE CREEK...AND MOVING SOUTHEAST
AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...BRIDGETON...GLASSBORO...PENNSVILLE...CARNEYS
POINT...ELSMERE...
NEW CASTLE...PENNS GROVE...SALEM...WOODSTOWN...ALLOWAY...QUINTON...
SWEDESBORO...DELAWARE
CITY...ELMER...NEWPORT...GREENWICH...SHILOH...ARDEN
AND HANCOCKS BRIDGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3984 7561 3972 7515 3955 7516 3931 7523
      3934 7537 3944 7546 3946 7554 3957 7551
      3962 7557 3966 7552 3972 7551 3962 7561
      3959 7556 3959 7557 3946 7559 3937 7552
      3939 7562 3975 7575
TIME...MOT...LOC 2046Z 302DEG 15KT 3972 7544 3943 7552

JRK
Special weather statement, Jul 9, 4:48 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT SAT JUL 9 2016

MDZ015-019-020-092145-
CAROLINE-TALBOT-QUEEN ANNE'S-
448 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TALBOT...SOUTHWESTERN
QUEEN ANNE'S AND SOUTHERN CAROLINE COUNTIES...

AT 447 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM TALBOT TO NEAR TILGHMAN ISLAND...AND MOVING EAST AT 20
MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
EASTON...TALBOT...DENTON...TRAPPE...ST. MICHAELS...OXFORD...
QUEEN ANNE...CHOPTANK...COPPERVILLE...HARMONY...TANYARD...SKIPTON...
WINDYHILL...TILGHMAN ISLAND...GRIFFIN...MATTHEWS...CORDOVA...
HAMBLETON AND HILLSBORO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3876 7633 3890 7629 3879 7620 3879 7619
      3890 7620 3891 7625 3892 7621 3892 7627
      3893 7626 3893 7577 3857 7602 3868 7621
      3876 7622 3871 7628 3878 7629 3877 7631
      3867 7634 3873 7633 3876 7638
TIME...MOT...LOC 2047Z 270DEG 17KT 3883 7627 3872 7639

MEOLA
Special weather statement, Jul 9, 5:31 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
531 PM EDT SAT JUL 9 2016

DEZ001-MDZ008-NJZ016-017-PAZ102-092200-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-EASTERN CHESTER-
531 PM EDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...EAST
CENTRAL CECIL...WESTERN GLOUCESTER...WESTERN SALEM AND SOUTHERN
CHESTER COUNTIES...

AT 530 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GREENVILLE TO BRANTWOOD TO HOLLYWOOD BEACH...AND
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...NEWARK...MIDDLETOWN...ELKTON...PENNSVILLE...CARNEYS
POINT...
ELSMERE...NEW CASTLE...PENNS GROVE...SALEM...DELAWARE
CITY...NEWPORT...
CAYOTS...HANCOCKS BRIDGE...BEAR...WILMINGTON MANOR...BOHEMIAS
MILLS...
HOCKESSIN...HOPE CREEK AND PORT PENN.

WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THESE STORMS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3960 7587 3981 7570 3976 7540 3944 7546
      3944 7548 3946 7554 3957 7551 3961 7557
      3971 7550 3972 7551 3962 7561 3951 7556
      3946 7559 3942 7555 3942 7572 3951 7599
      3953 7599
TIME...MOT...LOC 2130Z 277DEG 17KT 3977 7564 3956 7578 3952 7590

JRK
Local storm report, Jul 9, 6:05 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     HONEY BROOK             40.09N  75.91W
07/09/2016                   CHESTER            PA   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER PHI1601383

STAFF
Local storm report, Jul 9, 6:08 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     EAST BRANDYWINE TWP     40.03N  75.75W
07/09/2016  E55 MPH          CHESTER            PA   PUBLIC

&&

EVENT NUMBER PHI1601384

STAFF
Special weather statement, Jul 9, 6:11 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
611 PM EDT SAT JUL 9 2016

DEZ001-NJZ016-021-092245-
NEW CASTLE-SALEM-CUMBERLAND-
611 PM EDT SAT JUL 9 2016

...BRIEF HEAVY DOWNPOURS FROM A LINE OF THUNDERSTORMS WILL AFFECT
SOUTHWESTERN NEW CASTLE...SOUTHERN GLOUCESTER...SALEM
AND NORTHWESTERN CUMBERLAND COUNTIES...

AT 607 PM EDT...A LINE OF THUNDERSTORMS EXTENDING FROM WOODSTOWN TO
QUINTON TO PORT PENN WAS MOVING EAST AT 30 MPH.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. THESE STORMS WERE PRODUCING ALMOST AN INCH OF RAINFALL IN
LESS THAN A HALF HOUR.

LOCATIONS IMPACTED INCLUDE...
VINELAND...MILLVILLE...BRIDGETON...MIDDLETOWN...PENNSVILLE...SALEM...
WOODSTOWN...ALLOWAY...QUINTON...NEWFIELD...ELMER...GREENWICH...SHILOH
...HANCOCKS BRIDGE...FAIRTON...NEWPORT MEADOWS...OLIVET...SEABROOK
FARMS...HOPE CREEK AND ROSENHAYN.

WIND GUSTS UP TO 30 MPH ARE IS POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3957 7558 3949 7559 3948 7554 3951 7556
      3949 7553 3957 7551 3960 7553 3963 7548
      3958 7548 3959 7547 3964 7546 3971 7535
      3967 7520 3954 7502 3941 7511 3934 7533
      3947 7555 3948 7558 3940 7553 3948 7574
TIME...MOT...LOC 2207Z 289DEG 24KT 3965 7533 3954 7545 3950 7561

JRK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:12 PM EDTFlash Flood WarningPHIAtlantic, Burlington4 hr
Jul 9, 3:55 PM EDTSevere Thunderstorm WarningPHIGloucester, Salem50 min
Jul 9, 4:08 PM EDTSpecial Marine WarningPHI67 min
Jul 9, 4:15 PM EDTAreal Flood AdvisoryPHIGloucester, Salem4 hr
Jul 9, 4:47 PM EDTSpecial Weather StatementPHISalem43 min
Jul 9, 6:11 PM EDTSpecial Weather StatementPHISalem34 min
Jul 9, 6:31 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Salem44 min
Jul 9, 6:33 PM EDTSpecial Marine WarningPHI57 min
Jul 9, 7:07 PM EDTSpecial Marine WarningPHI53 min
Jul 9, 7:07 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland33 min
Jul 9, 7:33 PM EDTSpecial Weather StatementPHIWarren57 min

Nearby

Areal Flood Advisories in New Jersey, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.